FRONT PAGE AMPYRA AUBAGIO AVONEX BETASERON COPAXONE EXTAVIA
Stan's Angels MS News Channel on YouTube GILENYA NOVANTRONE REBIF RITUXAN TECFIDERA TYSABRI
 Daily News for Neuros, Nurses & Savvy MSers: 208,152 Viewers, 8,368 Stories & Studies
Click Here For My Videos, Advice, Tips, Studies and Trials.
Timothy L. Vollmer, MD
Department of Neurology
University of Colorado Health Sciences Center Professor

Co-Director of the RMMSC at Anschutz Medical Center

Medical Director-Rocky Mountain MS Center
Click here to read my columns
Brian R. Apatoff, MD, PhD
Multiple Sclerosis Institute
Center for Neurological Disorders

Associate Professor Neurology and Neuroscience,

Weill Medical College of Cornell University

Clinical Attending in Neurology,
New York-Presbyterian Hospital
CLICK ON THE RED BUTTON BELOW
You'll get FREE Breaking News Alerts on new MS treatments as they are approved
MS NEWS ARCHIVES: by week

HERE'S A FEW OF OUR 6000+ Facebook & MySpace FRIENDS
Timothy L. Vollmer M.D.
Department of Neurology
University of Colorado Health Sciences Center
Co-Director of the RMMSC at Anschutz Medical Center
and
Medical Director-Rocky Mountain MS Center


Click to view 1280 MS Walk photos!

"MS Can Not
Rob You of Joy"
"I'm an M.D....my Mom has MS and we have a message for everyone."
- Jennifer Hartmark-Hill MD
Beverly Dean

"I've had MS for 2 years...this is the most important advice you'll ever hear."
"This is how I give myself a painless injection."
Heather Johnson

"A helpful tip for newly diagnosed MS patients."
"Important advice on choosing MS medication "
Joyce Moore


This page is powered by Blogger. Isn't yours?

Sunday

 

Bladder issues with MS

















I’ve blogged on this issue before but I wanted to revisit it again. I HAVE BLADDER ISSUES. I can have both hesitancy and incontinence. However, my incontinence is more that I get the feeling I have to go to the bathroom and have a very short amount of time to get there.  What happens, and this I’ll never understand, is as I get closer to the bathroom that’s when my bladder starts to release, thus the accident. I wanted to bring this issue up again is for a two reasons. First, because it’s an embarrassing issue and people who have it need to know they are not alone. Second, because I started taking my medicine again for it and it’s made such a difference.

I was taking on average 12-14 prescription pills a day.  These were all to treat various MS symptoms. Without  I wouldn’t have been able to get through the day. When I finally stopped working I found that I didn’t need to medicate myself daily to function. Not pushing my body past its limits relieved some of my MS symptoms. I stopped taking many prescriptions. One was Toviaz.

Toviaz is a Bladder relaxant.

It can treat overactive bladder symptoms such as loss of bladder control (incontinence) or frequent need to urinate.

At first, I didn’t really have any problems with stopping it. I’d have some small issues that but I was mostly home. When I’d go on a trip, I’d notice that I’d have to stop frequently to make bathroom breaks. Everyone was very supportive, as  stopping, at least once an hour or more. But it was a lot. It added so much extra time to the traveling plus  steps it would take to get to the bathroom were either exhausting. By the time I got to the bathroom, sometimes the release would start. At the time I wasn’t traveling, but my sister moved 3 hours away. I needed to do something. I talk to my doctor and he agreed, I NEVER should have stopped that one drug.

I restarted taking Toviaz consistently a little over a month ago. It has made such a HUGE difference. First,  I’ve had no accidents, WHOOP WHOOP. Second, I don’t have the urgency, THANK GOD. We’ve had two separate drives at  intervals and we’ve stopped twice for my mom, but not because I was the issue. I still plan accordingly and watch my fluid intake before I leave, but I know it’s the medicine. It does create the hesitancy side effect for me but I’d sooner deal with that then incontinence any day. Once again I’m glad I was honest and had the embarrassing talk with my doctor because as I said, I not the only one with this issue and there is .

Story Source: The above story is based on materials provided by MULTIPLEEXPERIENCES
Note: Materials may be edited for content and length

Labels: ,



Go to Newer News Go to Older News